MAUDE Adverse Event Report: RICHARD WOLF GERMANY (RWGMBH) MICRO METZENBAUM SCISSORS INSERT; INSERT, SCISSORS

RICHARD WOLF GERMANY (RWGMBH) MICRO METZENBAUM SCISSORS INSERT; INSERT, SCISSORS
Model Number 8393.044
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Richard wolf medical instruments corporation (rwmic) was notified by one of it sales representatives that during a laparoscopic cholecystectomy procedure, the scissors being used broke.A back up device was readily available for use and procedure completed.No injury to patient or staff reported.Unknown if all parts of the scissors have been accounted for.Device was returned to rwmic and then shipped to manufacturer on (b)(6) 2017 for investigation.Facility has been contacted, via email, in an effort to gather additional/missing for medwatch report.No response received as of (b)(6) 2017.Rwmic received one shipment of lot #1187580 on (b)(6) 2013.Device approximately (b)(4) years old.No similar complaints have been reported on this device in the last three years.Scissors insert is one item of a three part system: 1) handle, 2) sheath, 3) scissors insert.Instructions for use (ifu) contains the following: caution! excessive force can lead to breakage of or damage to the products.Due to the small dimensions required, the products have only limited strength.Use these products only to grasp and ablate small, soft tissue portions or organs.For therapeutic applications we recommend having a backup instrument at hand.Make sure that no missing parts remain in the patient.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Rwmic considers this report closed.If rwmic receives additional information regarding this incident, a follow up report will be sent to the fda.
 
Additional Manufacturer Narrative
Follow up #1, the following was updated/completed: product problem, suspect device, importer (device), correction/additional data.(b)(4) received an email from richard wolf gmbh (manufacturer) on 16nov2017 and it contained investigation results.Lot 1187580 was produced on 18sep2012 and consists of (b)(4) units.The production run was checked and no deviations were found.Five (5) units were purchased by (b)(4) on 04oct2012.When device was inspected, the joint part at the riveting to the drawbar was torn off.Due to the mechanical deformation of the joint part, mechanical overload is assumed.Richard wolf gmbh reviewed risk assessment b1-2 r03, for the reported event and assessed with an acceptable risk.This rating is still valid considering the current case.(b)(4) considers this report closed.If (b)(4) receives additional information regarding this incident, a follow up report will be sent to the fda.
 
Event or Problem Description
Follow up #1.

Brand Name
MICRO METZENBAUM SCISSORS INSERT
Common Device Name
INSERT, SCISSORS
Manufacturer (Section D)
RICHARD WOLF GERMANY (RWGMBH)
registration number 9611102
32 pforzheimer street
knittlingen, 75438
GM  75438
MDR Report Key6926424
Report Number1418479-2017-00026
Device Sequence Number16496106
Product Code GCJ
UDI-Device Identifier04055207015728
UDI-Public04055207015728
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
Report Date (Section F) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8393.044
Device Catalogue Number8393.044
Device Lot Number1187580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/14/2017
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer12/14/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA12/13/2017